MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Post Operative Wound Infection (2446)
Date of Event 12/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user had an infection over the implant area.The user was explanted in (b)(6) 2025 and reimplanted at a later point in (b)(6) 2026 after healing process of 3 months.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received from the field the device was explanted due to an infection at the implant site, which occurred after a magnet revision surgery.A review of the device sterilization records shows that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.This is a final report.
 
Event or Problem Description
The user had an infection over the implant area after a magnet revision surgery.The user was explanted in (b)(6) 2025 and reimplanted at a later point in (b)(6) 2026 after healing process of 3 months.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24924637
Report Number9710014-2026-00373
Device Sequence Number21156927
Product Code MCM
UDI-Device Identifier09008737395353
UDI-Public(01)09008737395353
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2026
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale